How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Viki Your Own Question
Viki
Viki, Internet Researcher
Category: General
Satisfied Customers: 860
Experience:  I have eleven years experience writing statewide educational tests for all levels.
1680453
Type Your Question Here...
Viki is online now
A new question is answered every 9 seconds

what is c difficile

Resolved Question:

bacteria
Submitted: 10 years ago.
Category: General
Expert:  Viki replied 10 years ago.

Hi-

The bacterium Clostridium difficile or C. difficile is a major cause of colitis and diarrhea that occurs when people take antibiotics or other microbial drugs. It is an enormous problem in hospitals and chronic care facilities. Although C. difficile bacteria are found normally found everywhere, after taking antibiotics they grow to unusually large numbers in patients' intestinal tracts. In the U.S. alone, 5,000 deaths are caused by this disease, every year.

For clinical info, see: http://www.aboutibs.org/Publications/CDifficile.html

more info: http://www.mayoclinic.com/health/c-difficile/DS00736

Viki and 56 other General Specialists are ready to help you